Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
173 Doctors are Online

What does severe cough from 4 weeks indicate?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 2004
Answered : 937 Questions
Question
Good morning doctor
From four weeks Iam suffering from severe cough
I just gone through a doctor and they suggested me to take medication i.e ceftum 250 mg bis in di with that a cough syrup Benadryl
But cough is till is there It disturbing lot to work
So pls suggest me best treatment for this
I have a habit of smoking
Pls give me good suggestion
Posted Tue, 5 Aug 2014 in Ear, Nose and Throat Problems
 
 
Answered by Dr. Deepashree 1 hour later
Brief Answer:
Need to be evaluated.

Detailed Answer:
Hi, thanks for your query.
Cough from 4 weeks , not responding to antibiotics needs to be evaluated.
If I were your treating doctor, I would have first clinically examined you , then asked for blood work with ESR , sputum analysis to know the cause, chest X ray to know the condition of the lung, mantoux test to rule out tuberculosis.
Depending on the report, If there is infection, then I would treat you with penicillin antibiotics,+ mucolytics+ antihistamine+ expectorant cough syrup for a week.
If it is tuberculosis, then would prescribe antitubercular drugs for 6 months.
If it's allergic cause, then would treat you antihistamines + leukotriene antagonist+ short course of steroids+ antitussive cough syrup.
Empirically you can take antihistamines + mucolytics+ expectorant cough syrup for a week and see.
Please stop smoking, as this may irritate the airway and increase the cough.
If symptoms persists, then please consult with your doctor and discuss my view with him.
Hope my answers have helped you.
Pleased to help you further. Thanks.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor